CSN Login
Members Online: 5

You are here

Thyroid - Opdivo/yervoy

Amy_Jo's picture
Amy_Jo
Posts: 69
Joined: Apr 2018

I have been undergoing treatment for almost 4 months now. My most recent labs indicate I have hyperthyroidism. My oncologist said this was a side effect of my treatment. I'm scheduled to see endocrinologist next week. Has anyone else experienced this. I just feel zapped no energy. Any advice on what helps or treatments? Thank you all again for all your prayers, advice and support it means so much to me. 

MarkDavid18's picture
MarkDavid18
Posts: 57
Joined: May 2018

My Thyroid went hyper after my 2nd infusion and continued to be hyper under right before my 4th infusion and now I am hypo and am on synthroid. My oncologist told me that this is very common - the immunotherapy/immune system ends up attacking the thyroid in addition to the cancer. At first it causes the thyroid to go into Hyper mode and over produce thyroxine (sp). Eventually the thyroid gives out and you end up hypo and on synthetic hormone synthroid. I found hyper was very difficult as my heart raced, I was agitate, anxious and had a hard time sleeping. At the time I also had some extreme fatigue as an SE which wasnt a good combo. My doc basically told me that I needed to ride it out until I went hypo. This should pass with time - I wish I had some advice on how to minimize the effects. Continued prayers for you. 

Amy_Jo's picture
Amy_Jo
Posts: 69
Joined: Apr 2018

Mark David I think you are my cancer twin. Thank you for sharing - the fatigue is terrible rapid heart rate and insomnia are awful and I feel so cranky. My daughter turns three next week and we are having her party at a near by park I'm so happy to be able to celebrate her 3rd birthday however I feel like a sloth. Guess I'm just going to ride this out. Prayers for you as well for strength and healing for you. 

Manufred's picture
Manufred
Posts: 231
Joined: May 2017

The same happened to me - first hyper, with all the fatigue and tachycardia, for which they gave me Beta-Blockers. 

Then my thyroid gave up and I went hypo, so now I take Thyroxine daily.  My endocrinologist called it collaterol damage from the otherwise succesful treatment.

Best Wishes,

Fred

Jeffris1
Posts: 38
Joined: May 2018

Same for my husband so far.  This all started with a racing heart.  He was given beta blockers for that, and since starting the treatments he has had the racing heart about every other week.  He is fatigued a lot, but gets insomnia about every other day.  You guys are a little in front of us as he had the kidney out in June and is only on his second treatment.  He gets his third on Sep 13th.  They have not said his thyroid has had any problems, but I think it is starting too just by what his symptoms are.  Otherwise he is doing pretty good.

Manufred's picture
Manufred
Posts: 231
Joined: May 2017

I assume the regime is still the same, ie Ipi/Nivo in combination for the first four treatments at three week intervals, then onto Nivo alone every fortnight (or perhaps once a month?).

So he is almost through the worst of it. Nice going.

Fred

Subscribe to Comments for "Thyroid - Opdivo/yervoy"